Many different varieties of cow’s milk exist, such as whole, skim, pasteurized and unpasteurized milk, the Dairy Council states. Milk made from ingredients other than cow’s milk include goat, rice, almond and soy. Lactose, a sugar found in cow’s milk, causes side effects in your digestive system, the National Institute of Diabetes and Digestive and Kidney Diseases relates.
1. Abdominal Pain
Abdominal pain may occurs when the lining of your stomach becomes irritated from lactose found in cow’s milk. The breaking down of lactose may cause stomach irritation. Your intestines may cramp. Your doctor may recommend over-the-counter medicine to help break down the lactose in the milk, MayoClinic.com states.
Nausea can occur as your stomach becomes irritate from the milk lactose, the National Institute of Diabetes and Digestive and Kidney Diseases reports. You may experience vomiting along with the nausea. Stop drinking the milk and report you symptoms to your doctor. Alternatives to cow’s milk products may offer a suitable replacement. Ask your doctor for her opinion.
Gas comes from the irritation of the lactose occurring from the cow’s milk in your digestive system, MayoClinic.com reports. Your stomach may get larger and your pants may feel tighter. Your belly also will seem rounder. This bloating should stop when you stop drinking milk. Talk to your doctor and ask for an alternative to cow’s milk.
4. Abdominal Bloating
Abdominal bloating relates to the increased gas in your stomach, the National Institute of Diabetes and Digestive and Kidney Diseases states. Again, your stomach will become larger in size with the bloating. This occurs as a side effect of the cow’s milk ingredient lactose. Cease consumption of milk to stop this side effect. If this side effect continues despite stopping the cow’s milk, call your doctor for help.
Diarrhea occurs when your intestines cramp and the solids are pushed out of your rectum quickly. The lactose an ingredient in cow’s milk causes much of this side effect. This side effect will stop when you stop drinking it. You still may experience diarrhea for a couple of days as the side effect lessens. Ask your doctor for an alternative to the milk product. He may recommend medicine to help you tolerate the lactose in the milk. Many people suffer from lactose intolerance, MayoClinic.com reports.